Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 27, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 4, 2022, 6:54 PM CDT for Hinds County, Rankin County, Mississippi. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2022, 6:54 PM CDT (23:54 UTC)
- Expired
- Jul 4, 2022, 8:43 PM CDT
- In force
- 109 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 12 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
919
WGUS54 KJAN 042354
FFWJAN
MSC049-121-050245-
/O.NEW.KJAN.FF.W.0027.220704T2354Z-220705T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
654 PM CDT Mon Jul 4 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
East Central Hinds County in central Mississippi...
Central Rankin County in central Mississippi...
* Until 945 PM CDT.
* At 654 PM CDT, the public reported flooding from thunderstorms
producing heavy rain in Brandon. Between 2 and 2.5 inches of rain
have fallen in the warned area. The expected rainfall rate is 1 to
2 inches per hour with these storms. Additional rainfall amounts
of 1 to 3 inches are possible in the warned area. Flash flooding
is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jackson, Clinton, Pearl, Brandon, Byram, Flowood, Richland and
Fannin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3217 9027 3223 9035 3233 9037 3238 9033
3240 9024 3240 9006 3244 8996 3243 8991
3243 8992 3239 8986 3229 8985 3225 8987
3218 9017
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
NF1 follow-up statement
722
WGUS74 KJAN 050143
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
843 PM CDT Mon Jul 4 2022
MSC049-121-050153-
/O.CAN.KJAN.FF.W.0027.000000T0000Z-220705T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-Rankin MS-
843 PM CDT Mon Jul 4 2022
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL HINDS AND
CENTRAL RANKIN COUNTIES...
The heavy rain has ended, and flood waters are receding. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
LAT...LON 3217 9027 3223 9035 3233 9037 3238 9033
3240 9024 3240 9006 3244 8996 3243 8991
3243 8992 3239 8986 3229 8985 3225 8987
3218 9017
$$
NFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:07 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 4, 3:07 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
307 PM CDT Mon Jul 4 2022
.DISCUSSION...
Tonight and tomorrow: Tonight will see temperatures falling into
the upper 70s F by midnight as folks wrap up Independence Day
festivities. Showers and storms may continue into the late evening
with diminishing coverage by late night. Lows fall into the
middle 70s F by dawn on Tuesday morning. Temperatures will rise
quickly Tuesday under partly cloudy skies and a strong upper ridge
over to our west will begin to increase upper heights on it's
flank in our area. This will allow afternoon highs to creep higher
tomorrow than we are seeing today and heat advisories are being
initiated for areas north of I-20 as well as west of I-55 where
heat indices will likely top 105 F by early afternoon. Heat
indices will remain high until the evening, except where augmented
locally by isolated showers or thunderstorms. /86/
Tuesday night through Saturday night: Dangerous heat continues to
be the primary concern for the forecast area as we go through the
mid/late week and into the weekend. Global models agree that a
strong subtropical ridge axis will intensify further over the Deep
South, and with considerable evapotranspiration helping boundary
layer moisture to increase in the stagnant airmass, the
combination of heat and humidity is expected to reach dangerous
levels. It is possible that for Friday and Saturday, we may need
to highlight a significant risk for criteria that would correlate
with an excessive heat warning (HI > 110), especially in the
ArkLaMiss Delta region. Will wait until we move to within five
days of the forecast to advertise this in the HWO for Fri/Sat,
but trends are suggesting this will indeed be the case.
In terms of rainfall, for the mid/late week, we should see mostly
diurnally driven disorganized pulse storm activity, but things
should change from late Saturday into Sunday as an amplifying
upper level pattern and developing east coast trough potentially
help to force a cold front into the area. If this happens, there
could be a risk for organized storms with severe weather potential.
Much could change with the timing for this scenario and it is
much too soon to advertise in the HWO. /EC/
&&
.AVIATION...
18Z TAF discussion:
Ongoing scattered showers and a few thunderstorms are expected to
continue across the area through 03z this evening. Away from
thunderstorms, winds will be light through the TAF period.
Variable winds are expected until 03z, becoming southerly into
Tuesday morning. Scattered to broken skies are expected to
prevail, with VFR conditions expected except in the vicinity of
SHRA/TSRA. /86/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 75 91 74 92 / 16 66 28 53
Meridian 74 92 73 93 / 19 74 35 51
Vicksburg 75 93 75 92 / 5 32 16 38
Hattiesburg 75 90 74 92 / 34 84 40 64
Natchez 75 93 74 90 / 8 38 21 47
Greenville 75 93 75 93 / 3 18 8 22
Greenwood 75 94 75 94 / 6 37 14 31
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ018-019-025>031-
034>036-040>043-047>049-053>055-059>063.
LA...Heat Advisory until 8 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 8 PM CDT this evening for ARZ074-075.
&&Hazardous weather outlook, Jul 4, 4:17 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 417 PM CDT Mon Jul 4 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-034>036- 040>042-047-048-053-054-059>062-052130- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-Warren-Hinds- Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln- 417 PM CDT Mon Jul 4 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Tuesday DANGEROUS HEAT THREAT...Elevated TIMING...This afternoon through Tuesday Dangerous heat is likely today and Tuesday, with peak heat index values ranging from 105 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Dangerous heat is expected to increase across the region Wednesday through the remainder of the week, especially going into the weekend. Take precautions to avoid heat related illness by limiting strenuous outdoor activities. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ031>033-037-043-044-049-063-052130- Lowndes-Choctaw-Oktibbeha-Attala-Madison MS-Leake-Rankin-Lawrence- 417 PM CDT Mon Jul 4 2022 This hazardous weather outlook is for portions of central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday DANGEROUS HEAT THREAT...Elevated TIMING...Mainly Tuesday Dangerous heat is likely today and Tuesday, with peak heat index values ranging from 105 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Dangerous heat is expected to increase across the region Wednesday through the remainder of the week, especially going into the weekend. Take precautions to avoid heat related illness by limiting strenuous outdoor activities. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ038-039-045-046-050-052130- Winston-Noxubee-Neshoba-Kemper-Scott- 417 PM CDT Mon Jul 4 2022 This hazardous weather outlook is for portions of central Mississippi, and east central Mississippi. .DAY ONE...Tonight and Tuesday DANGEROUS HEAT THREAT...Elevated TIMING...Tuesday Dangerous heat is likely today and Tuesday, with peak heat index values ranging from 105 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Dangerous heat is expected to increase across the region Wednesday through the remainder of the week, especially going into the weekend. Take precautions to avoid heat related illness by limiting strenuous outdoor activities. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ051-052-057-058-052130- Newton-Lauderdale-Jasper-Clarke- 417 PM CDT Mon Jul 4 2022 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Tonight and Tuesday DANGEROUS HEAT THREAT...Limited TIMING...Tuesday Caution is advised for possible dangerous heat today and Tuesday, as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Dangerous heat is expected to increase across the region Wednesday through the remainder of the week, especially going into the weekend. Take precautions to avoid heat related illness by limiting strenuous outdoor activities. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ055-056-064>066-072>074-052130- Simpson-Smith-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 417 PM CDT Mon Jul 4 2022 This hazardous weather outlook is for portions of central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Tuesday DANGEROUS HEAT THREAT...Limited TIMING...This afternoon through Tuesday Caution is advised for possible dangerous heat today and Tuesday, as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Dangerous heat is expected to increase across the region Wednesday through the remainder of the week, especially going into the weekend. Take precautions to avoid heat related illness by limiting strenuous outdoor activities. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. NF && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 4, 3:31 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
331 PM CDT Mon Jul 4 2022
MSZ066-042115-
Jones MS-
331 PM CDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of central Jones County
through 415 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ellisville, moving south at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Ellisville around 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3155 8932 3166 8938 3177 8918 3167 8899
3155 8909
TIME...MOT...LOC 2031Z 018DEG 5KT 3161 8920
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJSpecial weather statement, Jul 4, 3:44 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
344 PM CDT Mon Jul 4 2022
MSZ045-046-051-052-042130-
Kemper MS-Lauderdale MS-Newton MS-Neshoba MS-
344 PM CDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of northeastern Newton,
southwestern Kemper, southeastern Neshoba and northwestern Lauderdale
Counties through 430 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
Damascus, or 15 miles west of Meridian Station, moving southeast at
15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Martin around 400 PM CDT.
Prismatic around 410 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3261 8870 3254 8881 3244 8917 3258 8926
3273 8893
TIME...MOT...LOC 2044Z 314DEG 12KT 3261 8886
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJSpecial weather statement, Jul 4, 4:16 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
416 PM CDT Mon Jul 4 2022
MSZ064-065-072-073-042200-
Jefferson Davis MS-Covington MS-Lamar MS-Marion MS-
416 PM CDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of northern Marion,
southern Covington, northwestern Lamar and southern Jefferson Davis
Counties through 500 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm over
Melba, or 15 miles southwest of Collins, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Melba around 425 PM CDT.
Sumrall around 450 PM CDT.
Other locations impacted by this storm include Bassfield and
Seminary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3124 9000 3139 8997 3139 8996 3145 8996
3155 8994 3163 8940 3147 8940
TIME...MOT...LOC 2116Z 331DEG 9KT 3145 8969
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJLocal storm report, Jul 4, 5:31 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT MON JUL 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD LAUREL 31.69N 89.14W
07/04/2022 JONES MS PUBLIC
STREET FLOODING WAS REPORTED IN PARTS OF
LAUREL. STREET FLOODING CONTINUED THROUGH AT
LEAST 520 PM.
&&
NFSpecial weather statement, Jul 4, 5:49 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
549 PM CDT Mon Jul 4 2022
MSZ050-042330-
Scott MS-
549 PM CDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of southwestern Scott
County through 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm over
Morton. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Morton around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3228 8966 3238 8972 3246 8955 3234 8952
TIME...MOT...LOC 2249Z 071DEG 2KT 3236 8963
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJSpecial weather statement, Jul 4, 6:12 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
612 PM CDT Mon Jul 4 2022
MSZ049-050000-
Rankin MS-
612 PM CDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of central Rankin
County through 700 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brandon. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Brandon around 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3230 9008 3234 9012 3234 9011 3235 9011
3235 9012 3236 9011 3236 8995 3224 8984
3217 8997
TIME...MOT...LOC 2312Z 106DEG 4KT 3227 8996
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:10 PM CDT | Flash Flood Warning | JAN | Lamar, Marion | 2 hr |
| Jul 4, 8:41 AM CDT | Heat Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Clarke, Clay and 30 more | 5 days |
| Jul 4, 1:28 PM CDT | Special Weather Statement | JAN | Choctaw | 47 min |
| Jul 4, 3:20 PM CDT | Special Weather Statement | JAN | Lauderdale | 40 min |
| Jul 4, 3:25 PM CDT | Heat Advisory | JAN | Attala, Choctaw, Kemper, Lauderdale, Leake, Neshoba and 5 more | 5 days |
| Jul 4, 3:31 PM CDT | Special Weather Statement | JAN | Jones | 44 min |
| Jul 4, 3:44 PM CDT | Special Weather Statement | JAN | Neshoba | 46 min |
| Jul 4, 4:16 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 44 min |
| Jul 4, 4:31 PM CDT | Flash Flood Warning | JAN | Jones | 3 hr |
| Jul 4, 5:49 PM CDT | Special Weather Statement | JAN | Scott | 41 min |
| Jul 4, 6:12 PM CDT | Special Weather Statement | JAN | Rankin | 48 min |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.